×

zbMATH — the first resource for mathematics

Degenerate boundary conditions for a third-order differential equation. (English. Russian original) Zbl 1395.34029
Differ. Equ. 54, No. 4, 419-426 (2018); translation from Differ. Uravn. 54, No. 4, 427-434 (2018).
Summary: We consider the spectral problem \(y'''(x) = \lambda y(x)\) with general two-point boundary conditions that do not contain the spectral parameter \(\lambda\). We prove that the boundary conditions in this problem are degenerate if and only if their \(3\times6\) coefficient matrix can be reduced by a linear row transformation to a matrix consisting of two diagonal \(3\times3\) matrices one of which is the identity matrix and the diagonal entries of the other are all cubic roots of some number. Further, the characteristic determinant of the problem is identically zero if and only if that number is \(-1\). We also show that the problem in question cannot have finite spectrum.
MSC:
34B09 Boundary eigenvalue problems for ordinary differential equations
34L05 General spectral theory of ordinary differential operators
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Naimark, M.A., Lineinye differentsialnye operatory (Linear Differential Operators), Moscow: Nauka, 1969.
[2] Locker, J., Eigenvalues and Completeness for Regular and Simply Irregular Two-Point Differential Operators, Providence: Amer. Math. Soc., 2008. · Zbl 1162.34001
[3] Akhtyamov, A.M., On the spectrum of an odd-order differential operator, Math. Notes, 101, 755-758, (2017) · Zbl 1378.34039
[4] Shiryaev, E.A.; Shkalikov, A.A., Regular and completely regular differential operators, Math. Notes, 81, 566-570, (2007) · Zbl 1156.34075
[5] Sadovnichii, V.A. S. Ya.T.; Akhtyamov, A.M., General inverse Sturm-Liouville problem with symmetric potential, Azerbaijan J. Math., 5, 96-108, (2015) · Zbl 1333.34038
[6] Sadovnichii, V.A.; Kanguzhin, B.E., A connection between the spectrum of a differential operator with symmetric coefficients and the boundary conditions, Sov. Math. Dokl., 26, 614-618, (1982) · Zbl 0521.34031
[7] Dunford, N. and Schwartz, J.T., Linear Operators: General Theory, New York: Interscience, 1958. Translated under the title Lineinye operatory. Obshchaya teoriya, Moscow: Editorial URSS, 2004.
[8] Marchenko, V.A., Operatory Shturma-Liuvillya i ikh prilozheniya (Sturm-Liouville Operators and Their Applications), Kiev: Naukova Dumka, 1977. · Zbl 0399.34022
[9] Dezin, A.A., Spectral characteristics of general boundary value problems for operator \(D\)\^{2}, Math. Notes, 37, 142-146, (1985) · Zbl 0585.34015
[10] Biyarov, B.N.; Dzhumabaev, S.A., A criterion for the Volterra property of boundary value problems for Sturm-Liouville equations, Math. Notes, 56, 751-753, (1994) · Zbl 0837.34035
[11] Lang, P.; Locker, J., Spectral theory of two-point differential operators determined by \(D\)\^{2}. I. spectral properties, J. Math. Anal. Appl., 141, 538-558, (1989) · Zbl 0707.34015
[12] Akhtyamov, A.M., On degenerate boundary conditions in the Sturm-Liouville problem, Differ. Equations, 52, 1085-1087, (2016) · Zbl 1354.34051
[13] Dzhumabaev, S.A.; Kanguzhin, B.E., On an irregular problem on a finite segment, Izv. Akad. Nauk. Kaz. SSR. Ser. Fiz. Mat., 1, 14-18, (1988) · Zbl 0659.34022
[14] Malamud, M.M., On the completeness of the system of root vectors of the Sturm-Liouville operator with general boundary conditions, Funct. Anal. Appl., 42, 198-204, (2008) · Zbl 1167.34393
[15] Makin, A.S., On an inverse problem for the Sturm-Liouville operator with degenerate boundary conditions, Differ. Equations, 50, 1402-1406, (2014) · Zbl 1316.34022
[16] Kal’menov, T.Sh.; Suragan, D., Determination of the structure of the spectrum of regular boundary value problems for differential equations by V.A. il’in’s method of anti-a priori estimates, Dokl. Math., 78, 913-915, (2008) · Zbl 1216.47077
[17] Kamke, E., Reference Book in Ordinary Differential Equations, New York: Van Nostrand, 1960. Translated under the title Spravochnik po obyknovennym differentsial’nym uravneniyam, Moscow: Nauka, 1976.
[18] Lancaster, P., The Theory of Matrices, New York-London: Academic, 1969. Translated under the title Teoriya matrits, Moscow: Nauka, 1982. · Zbl 0186.05301
[19] Lidskii, V.B.; Sadovnichii, V.A., Regularized sums of roots of a class of entire functions, Funct. Anal. Appl., 1, 133-139, (1967) · Zbl 0172.36301
[20] Lidskii, V.B.; Sadovnichii, V.A., Asymptotic formulas for the roots of a class of entire functions, Math. USSR Sb., 4, 519-527, (1968)
[21] Akhtyamov, A.; Amram, M.; Mouftakhov, A., On reconstruction of a matrix by its minors, Int. J. Math. Educ. Sci. Technol., 49, 268-321, (2018) · Zbl 1397.97019
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.